Anti-allergy Medications

Anti-allergy medications include antihistamines, decongestants, combination drugs, corticosteroids, and others. Antihistamines are used for treating allergy symptoms. They work by preventing the release of histamine in cases of immune responses produced during allergic symptoms. Decongestants are used to relieve congestion, and they are used along with antihistamines to treat allergies. Combination allergy drugs are used to treat multiple allergy symptoms. It contains both antihistamine and decongestant to treat allergies. Steroids are used to reduce inflammation associated with allergies.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have tried allergy shots twice over the last two years and had to quit due to adverse effects both times. Is it likely the allergy will return at the same intensity as before?

Query: Hi doctor, I have tried allergy shots twice over the last two years and had to quit due to adverse effects both times. The first time in six months of shots, it had no noticeable impact. The second time I quit it in eight months. The second time I reached the maintenance dose for five injections. My...  Read Full »


Dr. Amolkumar W. Diwan

Answer: Hello, Welcome to icliniq.com. I have gone through your history and details of the allergy shots. From the allergen report (attachment removed to protect the patient's identity) it is very clear that you have a significant allergy to trees, grass, pollens, and dust mites. First of all, I would lik...  Read Full »

I gave my 2-year-old son an overdose of 5 ml Ancer LM. Please help.

Query: Hello doctor,My son is two years and four months old. As he was having severe itching from mosquito bites and could not sleep, I gave him Ancer LM - 5 ml. Now I realized I gave him an overdose. Please suggest if this is fine.  Read Full »


Dr. Faisal Abdul Karim Malim

Answer: Hello, Welcome to icliniq.com. Your dose is on the higher side, but nothing adverse should happen apart from excessive sleeping for a while. Do not worry. The child may sleep for 7 to 8 hours and then wake up. If at all the child is completely drowsy for more than that time, you will need to take th...  Read Full »

I have had a seasonal allergy since childhood, which causes tightness in my throat. What should I do?

Query: Hello doctor,I have an old prescription from my doctor, which I have not renewed yet. I have 5 mg Levocetirizine (Xyzall) and Singulair (Montelukast) 5 mg. My question is whether the 5 mg is the correct dosage for an adult regarding seasonal allergies, as my pharmacist has told me that this is a chi...  Read Full »


Dr. Shyam Kalyan. N

Answer: Hello,Welcome to icliniq.com.Seasonal hay fever allergies can cause tightness of the throat and sometimes even the chest. The correct dosage of montelukast sodium is 10 mg for an adult. The correct dosage of Levocetirizine hydrochloride is 5 mg for an adult. The dosage of plain cetirizine for an adu...  Read Full »

Please suggest treatment for tree needle allergy?

Query: Hi doctor, A chinese fir tree needle stuck in my arm. It caused a red bump or rash on my arm. The infected area has spread and has grown. It is itchy and burning. I am taking Epipen injection for my mushroom allergy. I had two Benadryl tablets and Hydrocortisone for the rashes. Please help me.  Read Full »


Dr. Geetha Priyadarsini Kamminana

Answer: Hello, Welcome to icliniq.com. I have gone through the details quoted. With the history of your being allergic to mushrooms there is every possibility for you to have an allergic response to other environmental allergens. Did you ever have contact dermatitis to any objects like a watch or an...  Read Full »

I have skin rashes with swelling of lips and eyes. What could it be?

Query: Hello doctor, I am a 20-year-old man. For the past three months, I have been suffering from rashes on my skin. It is usually occurring at night. I have seen two dermatologists. Both of them have not been able to identify the cause. Now I am in big trouble that I am getting irritated. Sometimes my l...  Read Full »


Dr. Ashwini. V. Swamy

Answer: Hello, Welcome to icliniq.com. I saw your clinical picture (attachment removed to protect patient identity). Your clinical diagnosis is urticaria. You have mentioned that you have had this issue for three months. So, to be more precise, it is chronic spontaneous urticaria. The most common causes ...  Read Full »

Have allergy problems. I always have runny nose or sore throat or excessive sneezing and coughing and cannot breathe normally.

Query: Hello, I have been having allergy problems for many years. I cannot breathe from my nose even if it is not blocked because I feel like I get less oxygen from my nose. I also have asthma and as the seasons change my allergies react. I always have running nose or sore throat or excessive sneezing and ...  Read Full »


Dr. Vaishali Mehta

Answer: Hi, Welcome to icliniq.com. I totally understand your concern regarding cure of allergies. Unfortunately, allergy of the nose cannot be totally cured, but definitely can be prevented. I would recommend the following:1. Get an allergy skin test done; so as to identify the allergen.  Avoiding the a...  Read Full »

What causes recurrent boils in children?

Query: Hello doctor, My daughter is around 2.9 years old. She was fine until four months back. Three months back, she got a small boil near her buttocks, so we went to our pediatrician. The doctor gave some tablets, and the boil got healed well. Again last month, she got another small boil on her buttock, ...  Read Full »


Dr. Preeti Puranik

Answer: Hi,Welcome to icliniq.com.Repeated skin infection (boil) in a span of four months is a matter of concern.The first possibility is that of an allergic rash due to an allergy to some substance or a mosquito bite getting infected due to repeated scratching. This needs to be treated by anti-allergic med...  Read Full »

Can playing in the water with tampons result in TSS?

Query: Hello doctor, I am a 20 year old female, I am traveling, and a week back I went on a canyoning adventure while I was on my period. I wore a tampon for nearly eight hours while going in and out of the river water. The water was flowing so I hoped there would not be much dangerous bacteria, but I am ...  Read Full »


Dr. Balakrishnan. R

Answer: Hi, Welcome to icliniq.com. Let me get few facts straight, toxic shock syndrome (TSS) is a complication of using tampons, but it is not the commonest complication. So you have to rule out other common causes. You have a risk of TSS if you do not change tampons for days, or have unhygienic metho...  Read Full »

My 6-year-old daughter has a fever with cough. How to help her?

Query: Hi doctor, My 6 year old daughter was having fever since last night. Fever was between 100 and 101 degrees Fahrenheit. Initially, baby felt cold and her feet were cold as well. But, later on even the feet became hot. I administered syrup Calpol 5 mL once at 10 PM. Child's weight is around 34 kg, sli...  Read Full »


Dr. Prashant Kumar Singh

Answer: Hi, Welcome to icliniq.com. I understand your concern. I would suggest you to continue giving Paracetamol every 4 to 6 hours for at least two to three days irrespective of fever. As her weight is 34 kg, I would suggest you increase the dose to 7.5 mL of 250mg per 5 mL suspension. Generally, viral fe...  Read Full »

Does eating fish cause hives in all?

Query: Hi Doctor Good Evening I would like to consult you, My son 7 yrs old had fever before 3 days after that Cough with to much phlegm, blocked his nose. We start to give Antibiotics Augmentin , and COFEN 50 Guaifenesin on that day. Yesterday he eat fish Creamy Dory fish and night ...  Read Full »


Dr. Radela Yvonne Cortes

Answer: Welcome to icliniq. I have seen the pictures that you have sent . Does your son have a history of allergy to antibiotics or other medicines? Does he have food allergy? Is he asthmatic? He is having Acute Urticaria, the common cause is allergy to food, medicine or even infection. How is his cough no...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.